MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAF08040
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A further clinical review of the event details was completed and a change in the mdr reportability was identified.No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent graft procedure, upon deployment the outer sheath broke as the stent graft could not be deployed; therefore, the stent graft was exchanged over the guide wire for new stent graft that was prepped and deployed successfully.There is no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Visual/dimensional evaluation: sample was returned.Safety clip was missing upon receipt.The adapter was tight and the two-way stop cock was opened.The gray outer sheath was torn off approximately 234mm from the proximal end of the handle at the catheter reinforcement area.A bend was found in the outer catheter 423mm from the distal tip.The stent graft was in place and not released.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned with the outer sheath broken.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is confirmed for deployment failure due to catheter breakage, as the stent graft was still in place in the delivery system, and the outer sheath was elongated and torn off at the catheter reinforcement area.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device.Complainant occupation type.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5354773
Report Number2020394-2016-00040
Device Sequence Number743683
Product Code MIH
UDI-Device Identifier04049519008998
UDI-Public(01)04049519008998(10)ANXJ0013
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 03/04/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Catalogue NumberFAF08040
Device Lot NumberANXJ0013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2014
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2016
Supplement Report FDA Received Date03/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight79